Alert archive / New York / Flash Flood Warnings in 2009

Flash Flood Warning 13, NWS Albany, NY

July 1, 2009Albany County, Schenectady County, New York

NWS Albany, NY issued this flash flood warning at Jul 1, 2009, 5:01 PM EDT for Albany County, Schenectady County, New York. It was in force for 4 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2009, 5:01 PM EDT (21:01 UTC)
Expired
Jul 1, 2009, 9:30 PM EDT
In force
4 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Albany County, NY, Schenectady County, NY

The radar

The Albany radar (KENX), 27 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 5:18 PM EDTFLASH FLOODCohoes, NYROADWAYS IMPASSABLE...COVERED IN SEVERAL FEET OF WATER. VEHICLES STUCK.
Jul 1, 5:55 PM EDTFLASH FLOOD2 N Albany, NYSAND CREEK RD AND EVERETT RD CLOSED DUE TO FLOODING
Jul 1, 5:55 PM EDTFLASH FLOOD3 Nnw Albany, NYCENTRAL AVE CLOSED UNDERNEATH I-90
Jul 1, 6:10 PM EDTFLASH FLOODLatham, NYRT 2 CLOSED DUE TO HIGH WATER.
Jul 1, 6:40 PM EDTHEAVY RAIN 3.472 W Cohoes, NY3.47 INCHES MEASURED RAINFALL IN THE LAST 3 HOURS. 2 FEET OF WATER COVERING WINDMILL WAY.
Jul 1, 6:44 PM EDTHEAVY RAIN 3.2Cohoes, NYSINCE 400 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 012101
FFWALY
NYC001-093-020300-
/O.NEW.KALY.FF.W.0013.090701T2101Z-090702T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
501 PM EDT WED JUL 1 2009

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...WATERVLIET...LATHAM...COLONIE...
  COHOES...ALBANY...
  EAST CENTRAL SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF SCHENECTADY...

* UNTIL 1100 PM EDT

* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. AN INCH OR 
MORE OF RAIN HAS FALLEN IN THE PAST HOUR IN AREAS AROUND 
ALBANY...AND AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE THROUGH 630 PM. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NISKAYUNA
  AND GREEN ISLAND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4285 7393 4283 7389 4276 7381 4277 7378
      4279 7373 4276 7369 4269 7372 4263 7376
      4261 7398

$$

JPV/NAS
3 follow-up statements
000 
WGUS71 KALY 012135
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
535 PM EDT WED JUL 1 2009

NYC001-093-020300-
/O.CON.KALY.FF.W.0013.000000T0000Z-090702T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALBANY NY-SCHENECTADY NY-
535 PM EDT WED JUL 1 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR EAST
CENTRAL SCHENECTADY AND NORTHEASTERN ALBANY COUNTIES...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED 
AREA. THE BAND OF THUNDERSTORM IS CONTINUING TO TRACK SLOWLY EAST AT 
10 TO 15 MPH.  1 TO 3 INCHES OF RAIN WAS REPORTED IN THE LAST 2 
HOURS.  STANDING WATER IN LOW LYING AREAS HAS BEEN REPORTED...WITH 1 
TO 2 FEET OF WATER IN PARTS OF MENANDS...AND NEAR THE INTERSECTION 
OF WASHINGTON AVENUE AND QUAIL STREET.  THE AREA AROUND STUYVESANT 
PLAZA IS ALSO FLOODED...AND LIMITED TRAFFIC IS GETTING THROUGH IF 
ANY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LATHAM...
GREEN ISLAND...SCHENECTADY...NISKAYUNA AND COHOES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4285 7393 4283 7389 4276 7381 4277 7378
      4279 7373 4276 7369 4269 7372 4263 7376
      4261 7398

$$

JPV/NAS
000 
WGUS71 KALY 012358
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
758 PM EDT WED JUL 1 2009

NYC001-093-020300-
/O.CON.KALY.FF.W.0013.000000T0000Z-090702T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALBANY NY-SCHENECTADY NY-
758 PM EDT WED JUL 1 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR EAST
CENTRAL SCHENECTADY AND NORTHEASTERN ALBANY COUNTIES...

AT 753 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING 
OVER THE WARNED AREA WHICH INCLUDES LATHAM AND COHOES.

ADDITIONAL LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
SCHENECTADY...NISKAYUNA AND GREEN ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4285 7393 4283 7389 4276 7381 4277 7378
      4279 7373 4276 7369 4269 7372 4263 7376
      4261 7398

$$

BGM

WWW.WEATHER.GOV/ALBANY
000 
WGUS71 KALY 020130
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
930 PM EDT WED JUL 1 2009

NYC001-093-020137-
/O.CAN.KALY.FF.W.0013.000000T0000Z-090702T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALBANY NY-SCHENECTADY NY-
930 PM EDT WED JUL 1 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
SCHENECTADY AND NORTHEASTERN ALBANY COUNTIES...

FLOOD WATERS ARE RECEDING AND THE FLASH FLOOD WARNING HAS BEEN 
CANCELED.  HOWEVER..ADDITIONAL SHOWERS AND THUNDERSTORMS ARE 
EXPECTED OVERNIGHT.  STAY TUNED FOR CONTINUOUS UPDATES FROM YOUR 
NATIONAL WEATHER SERVICE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT 
ALB.STORMREPORT@NOAA.GOV OR CONTACT THE NEAREST LAW ENFORCEMENT 
AGENCY WHOM WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
FORECAST OFFICE IN ALBANY.

LAT...LON 4285 7393 4283 7389 4276 7381 4277 7378
      4279 7373 4276 7369 4269 7372 4263 7376
      4261 7398

$$

BGM

WWW.WEATHER.GOV/ALBANY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:10 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 1, 3:10 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
310 PM EDT WED JUL 1 2009

.SYNOPSIS...
A STRONG UPPER LEVEL LOW NEAR THE EASTERN GREAT LAKES
REGION WILL KEEP THE WEATHER UNSETTLED TODAY THROUGH FRIDAY. THIS
SLOW MOVING CUTOFF LOW WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER
THE NEXT FEW DAYS...AS DISTURBANCES ROTATE AROUND THE UPPER LOW.
THE SHOWERS AND THUNDERSTORMS TODAY THROUGH TONIGHT WILL PRODUCE
VERY HEAVY RAINFALL ACROSS PORTIONS OF THE FORECAST AREA.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 536 WHICH
IS IN EFFECT UNTIL 9 PM THIS EVENING...FOR LARGE HAIL AND
DAMAGING WINDS.

THE FOG/STRATUS WHICH COVERED THE REGION TOOK ITS TIME BURNING
OFF IN THE HUDSON VALLEY...BUT NOW THAT IT HAS DONE SO THE SUN
WAS DECREASING STABILITY AND CONVECTION WAS FIRING UP ACROSS THE
REGION WEST OF THE HUDSON RIVER. AT THE SAME TIME A VERY ACTIVE
AREA OF CONVECTION WAS OVER NEW ENGLAND MOVING NORTH. DID SOME
MINOR ADJUSTMENTS FOR OUR HIGH TEMPERATURES BASED ON LATEST
OBS. HAVE ONLY MADE MINOR ADJUSTMENTS TO POPS FROM THE PREVIOUS
FORECAST. HAVE GONE WITH CATEGORICAL POPS FOR THIS AFTERNOON...
LIKELY FOR THIS EVENING AND OVERNIGHT INTO THURSDAY MORNING AND
THEN CATEGORICAL FOR THURSDAY AFTERNOON. THE STORM PREDICTION
CENTER HAS SOUTHEASTERN NEW YORK IN THE SLIGHT RISK AREA FOR
BOTH TODAY AND THURSDAY. HAVE KEPT ENHANCED WORDING FOR HEAVY
RAIN...GUSTY WINDS...AND SMALL HAIL THROUGH EARLY THURSDAY
EVENING. BOTH THE GFS AND NAM HAVE CAPES 1000 TO 2000 J/KG
THIS AFTERNOON AND THURSDAY AFTERNOON. PWAT VALUES FROM THE
12Z SOUNDINGS WERE 1.0 TO 1.4 INCHES. STEERING WINDS WERE
AROUND 30 KTS FROM THE SOUTH...WHICH WILL RESULT IN WIDESPREAD
TRAINING OF CELLS. THIS PATTERN IS EXPECTED TO PERSIST THROUGH
THURSDAY...THUS WE HAVE EXTENDED THE FLASH FLOOD WATCH UNTIL
02Z FRIDAY OR 10PM THURSDAY. BY THEN WE EXPECT MOST OF THE
HEAVY CONVECTION TO DIMINISH SOMEWHAT. LIFTED INDEXES MINUS
MINUS 2 TO MINUS 6 BOTH THIS AFTERNOON AND AGAIN THURSDAY
AFTERNOON. FOR THE LOW TONIGHT AND THURSDAY NIGHT...AND THE
HIGH THURSDAY...HAVE GONE WITH A BLEND OF THE MET/MOS AND
THE MAV/MOS GUIDANCE...AND PRIMARILY USED THE NAM-12 FOR THE
WINDS...WITH SOME ENHANCEMENT FOR WIND GUSTS DURING THE AFTER
NOON HOURS.

THE CUTOFF LOW AT 500 HPA IS FORECAST TO MOVE VERY LITTLE DURING
THIS PERIOD...WITH IMPULSES ROTATING AROUND IT.

&&

.SHORT TERM /FRIDAY THROUGH MONDAY/...LOW PRESSURE WILL CONTINUE TO
BE ANCHORED ACROSS THE NORTHEAST ON FRIDAY.  THIS WILL KEEP THE
WEATHER UNSETTLED FOR FRIDAY THROUGH EARLY SATURDAY AM.  WILL KEEP
THE THREAT OF SHOWERS AND THUNDERSTORMS IN THE FORECAST ON FRIDAY.  ON
SATURDAY...THE LOW PRESSURE SYSTEM WILL MOVE EASTWARD AND IT LOOKS
LIKE THE PRECIP SHOULD PHASE OUT FOR LATE SATURDAY AND THE LATTER
HALF OF THE WEEKEND.  HAVE LEANED TOWARDS THE GFS SOLUTION FOR THE
FRIDAY THROUGH MONDAY PERIOD.   BY SUNDAY AND MONDAY...WILL DROP
POPS TO SLIGHT CHANCE AT MOST AS THE GFS MOVES THE LOW PRESSURE
SYSTEM OFF THE EAST COAST. &&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
WITH THE ONGOING CONVECTION HAVE OPTED TO POPULATE THE EXTENDED
GRIDS WITH HPC GUIDANCE WITH ONLY A FEW CHANGES MOSTLY TO BLEND
BETTER WITH ADJOINING WFOS. FRONTAL SYSTEM STALLS OVER THE DEEP
SOUTH WITH A WEAK HIGH MOVING IN FROM THE WEST.  A WEAK IMPULSE
DROPS SOUTH OUT OF CANADA TUESDAY NIGHT AND A WEAK LOW
DEVELOPS JUST NORTH OF THE BORDER EARLY WEDNESDAY. HAVE MOSTLY
GONE WITH SLIGHT CHANCE OR LOW CHANCE POPS.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
THE FOG WILL GRADUALLY LIFT BTWN 12Z AND 13Z WITH MVFR CONDITIONS
GIVING WAY TO VFR CONDITIONS BY 16Z. THE VFR CONDITIONS WILL BE
SHORT LIVED AS ANY BREAKS IN THE CLOUD COVER WILL ALLOW HEATING OF
THE VERY UNSTABLE AIR ASSOCIATED WITH THE UPPER LOW WHICH WILL
PRODUCE MORE SHOWERS AND THUNDERSTORMS AFTER 18Z. HAVE PLACED A CB
CLOUD GROUP IN THE TAFS STARTING AT 16Z. FOR TONIGHT EXPECT DENSE
FOG TO DEVELOP AGAIN MAINLY DURING THE LATE EVENING HOURS. WHILE
NOT CERTAIN HOW LONG THE SHOWERS AND THUNDERSTORMS WILL LINGER
THIS EVENING...HAVE PLACED A VCSH IN THE TAFS FROM LATE EVENING ON
AS WELL.

OUTLOOK...
THU-SUN...VFR/MVFR...SCATTERED TO NUMEROUS MAINLY AFTN SHRA/TSRA
AND SOME EARLY MORNING BR/FG.

&&

.FIRE WEATHER...
A SLOW MOVING UPPER LOW WILL KEEP THE THREAT OF SHOWERS AND
THUNDERSTORMS ACROSS THE REGION THE NEXT FEW DAYS. THE SHOWERS AND
THUNDERSTORMS WILL TEND TO BE MORE NUMEROUS DURING THE AFTERNOON AND
EARLY EVENING HOURS.

EXPECT THE RH VALUES TO REMAIN RELATIVELY HIGH IN THE MOIST AIR
MASS TODAY WITH MINIMUM VALUES OF 65 TO 80 PERCENT. RH VALUES WILL
RECOVER TO NEAR 100 PERCENT TOMORROW NIGHT...FALL BACK TO 70 TO 90
PERCENT THURSDAY...THEN INCREASE TO AROUND 100 PERCENT THURSDAY
NIGHT. FOG DRIP AND/OR DEW WILL BE LIKELY DURING THE EARLY MORNING
HOURS.

THE WINDS WILL BE FROM THE SOUTH OR SOUTHEAST TODAY AT AROUND 10
MPH...THEN DIMINISH TONIGHT...THEN TURN SOUTH/SOUTHWEST AT 5 TO 15
MPH ON THURSDAY.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH WAS ISSUED FOR THE ENTIRE FORECAST AREA
UNTIL 10 PM THURSDAY BASED ON WET ANTECEDENT CONDITIONS FROM
YESTERDAYS CONVECTION...HIGH CAPE VALUES...HIGH PWATS...AND
THE POSSIBILITY OF TRAINING SHOWERS AND THUNDERSTORMS ONCE
AGAIN TODAY THROUGH THURSDAY EVENING.

MANY LOCATIONS BASED ON GROUND TRUTH AND THE STORM TOTAL
PRECIPITATION PRODUCT HAD 1-2 INCHES OF RAINFALL...WITH SOME
LOCATIONS GETTING OVER 3 INCHES FROM THE HUDSON RIVER VALLEY...
THE LAKE GEORGE REGION EAST NORTHEAST INTO SOUTHERN VERMONT.
ANOTHER PCPN MAXIMUM OF 1-3 INCHES OCCURRED IN THE CENTRAL
MOHAWK VALLEY. SHOWERS AND THUNDERSTORM WILL TEND TO MOVE S/SW TO
THE N/NE TODAY...WITH PRECIPITABLE WATER VALUES IN THE 1-1.5 RANGE
DOWNPOURS OF AN INCH OR SO IN LESS THAN AN HOUR MAY OCCUR. THE
THREAT OF TRAINING THUNDERSTORMS...AND OROGRAPHIC ENHANCEMENT OVER
THE HIGHER TERRAIN IN THE S/SW FLOW WILL ALSO INCREASE THE POTENTIAL
FLASH FLOOD THREAT. THE 1-HR ZONE FFG VALUES ARE BETWEEN 1 AND 2.5
INCHES ACROSS THE HSA. WE ARE EXPECTING AN ADDITIONAL 1-2 INCHES OF
RAINFALL WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 3 INCHES BY
SUNRISE THURSDAY AND THE POTENTIAL DOES EXIST FOR SOME FLASH
FLOODING.

ANOTHER BOUT OF RAINFALL WILL BE POSSIBLE THU WITH ANOTHER UPPER
LEVEL IMPULSE...AND SFC WAVE ROTATING AROUND THE UPPER LOW. THIS
COULD BRING AN ADDITIONAL INCH OR SO OF RAINFALL...SO WE HAVE
EXTENDED THE WATCH.

MAIN STEM RIVERS HAVE NOT BEEN AFFECTED THAT MUCH SO FAR SINCE
THE HEAVY RAINS HAVE BEEN OVER RELATIVELY SMALL AREAS. HOWEVER
HEAVY RAINFALL OVER A PARTICULAR RIVER BASIN COULD BRING THAT
RIVER TO NEAR OR OVER FLOOD.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ001-013.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ032-033-038>043-
     047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ001-025.
VT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VTZ013>015.

&&

SYNOPSIS...RCK
NEAR TERM...RCK
SHORT TERM...KOLECI
LONG TERM...RCK
AVIATION...RCK
FIRE WEATHER...VTK
HYDROLOGY...RCK
Hazardous weather outlook, Jul 1, 3:08 PM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT WED JUL 1 2009

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
308 PM EDT WED JUL 1 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
...SEVERE THUNDERSTORM WATCH 536 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FLASH FLOOD WATCH.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WITH VERY HEAVY
RAINFALL ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING COUNTIES...
LITCHFIELD...BERKSHIRE...ALBANY...COLUMBIA...DUTCHESS...
FULTON...GREENE...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...
SARATOGA...SCHENECTADY...SCHOHARIE...ULSTER...WARREN...WASHINGTON...
BENNINGTON...WINDHAM.

SPOTTERS SHOULD REPORT STORM INFORMATION TO THE NATIONAL WEATHER
SERVICE PER TRAINING.

OKEEFE

In the hours before

Special weather statement, Jul 1, 3:32 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
332 PM EDT WED JUL 1 2009

NYZ051-052-012015-
WESTERN ALBANY NY-EASTERN ALBANY NY-
332 PM EDT WED JUL 1 2009

...A STRONG THUNDERSTORM IN ALBANY COUNTY...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR ALTAMONT...OR ABOUT 8 MILES SOUTHWEST OF ROTTERDAM...AND
MOVING NORTHEAST AT 5 MPH.

THE THUNDERSTORM WILL BE NEAR...
ALTAMONT BY 345 PM EDT
VOORHEESVILLE AND GUILDERLAND BY 415 PM EDT

JPV/NAS
Special weather statement, Jul 1, 3:39 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
339 PM EDT WED JUL 1 2009

NYZ041-050-053-054-084-012030-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-SOUTHERN WASHINGTON NY-
339 PM EDT WED JUL 1 2009

...A STRONG THUNDERSTORM IN RENSSELAER...SARATOGA AND WASHINGTON
COUNTIES...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR MECHANICVILLE...OR ABOUT OVER MECHANICVILLE...AND MOVING
NORTH AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
MECHANICVILLE BY 400 PM EDT

JPV/NAS
Special weather statement, Jul 1, 4:02 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
402 PM EDT WED JUL 1 2009

NYZ042-083-012045-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-
402 PM EDT WED JUL 1 2009

...A STRONG THUNDERSTORM IN WARREN COUNTY...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR LAKE GEORGE VILLAGE...OR ABOUT OVER LAKE GEORGE
VILLAGE...AND MOVING NORTH AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
BOLTON LANDING BY 445 PM EDT

IF ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

JPV/NAS
Local storm report, Jul 1, 4:04 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
404 PM EDT WED JUL 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             COPAKE                  42.10N 73.55W
07/01/2009  E0.88 INCH       COLUMBIA           NY   PUBLIC

&&

OKEEFE
Local storm report, Jul 1, 4:06 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
406 PM EDT WED JUL 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             BALLSTON LAKE           42.91N 73.87W
07/01/2009  M0.75 INCH       SARATOGA           NY   TRAINED SPOTTER

&&

OKEEFE
Special weather statement, Jul 1, 4:21 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
421 PM EDT WED JUL 1 2009

NYZ038-012100-
SOUTHERN HERKIMER NY-
421 PM EDT WED JUL 1 2009

...A STRONG THUNDERSTORM IN HERKIMER COUNTY...

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR LITTLE FALLS...OR ABOUT OVER LITTLE FALLS...AND MOVING
NORTH AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES EAST OF MIDDLEVILLE BY 445 PM EDT

JPV/NAS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:10 PM EDTAreal Flood AdvisoryALYSchenectady3 hr
Jul 1, 2:26 PM EDTFlash Flood WarningALYSchenectady6 hr
Jul 1, 2:43 PM EDTSevere Thunderstorm WarningALYSaratoga, Schenectady62 min
Jul 1, 3:20 PM EDTSevere Thunderstorm WarningALYWashington55 min
Jul 1, 3:30 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess42 min
Jul 1, 3:42 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington63 min
Jul 1, 3:45 PM EDTAreal Flood AdvisoryALYWashington4 hr
Jul 1, 3:47 PM EDTAreal Flood AdvisoryALYMontgomery3 hr
Jul 1, 3:57 PM EDTAreal Flood AdvisoryALYAlbany, Greene, Schoharie4 hr
Jul 1, 3:58 PM EDTAreal Flood AdvisoryALYRensselaer, Saratoga6 hr
Jul 1, 4:08 PM EDTSevere Thunderstorm WarningALYAlbany, Saratoga, Schenectady67 min
Jul 1, 4:40 PM EDTFlash Flood WarningALYRensselaer, Saratoga, Washington6 hr
Jul 1, 4:49 PM EDTAreal Flood AdvisoryALYAlbany, Schenectady3 hr
Jul 1, 4:52 PM EDTSevere Thunderstorm WarningALYWashington53 min
Jul 1, 5:45 PM EDTFlash Flood WarningALYRensselaer, Washington5 hr
Jul 1, 5:47 PM EDTAreal Flood AdvisoryALYDutchess4 hr
Jul 1, 7:26 PM EDTSevere Thunderstorm WarningALYHamilton34 min
Jul 1, 7:56 PM EDTAreal Flood AdvisoryALYSchoharie3 hr

Nearby

Flash Flood Warnings in New York, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.